Alert archive / Hawaii / High Surf Advisories in 2021
High Surf Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Jan 9, 2021, 3:32 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Jan 9, 2021, 3:44 PM HST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2021, 3:32 AM HST (13:32 UTC)
- In effect from
- Jan 9, 2021, 3:44 PM HST
- Expired
- Jan 11, 2021, 3:38 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
953 WHHW40 PHFO 091332 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 332 AM HST Sat Jan 9 2021 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... .A large north-northwest swell will rapidly rise to advisory levels this afternoon along most north and west facing shores of the smaller islands. This high surf advisory will likely need to be expanded to include north facing shores of the Big Island tonight. HIZ001>003-006>008-012-013-017-019-020-100400- /O.NEW.PHFO.SU.Y.0003.210109T2200Z-210111T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 332 AM HST Sat Jan 9 2021 ...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST SUNDAY... * WHAT...Surf building to 16 to 20 ft along north facing shores. Surf building to 10 to 14 ft along west facing shores. * WHERE...North and west facing shores of Niihau, Kauai, Oahu, Molokai, and north facing shores of Maui. * WHEN...From noon today to 6 PM HST Sunday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. Boaters should expect recreational surfers and body boarders utilizing harbor channels to access surfing areas. && $$ RCB/JJ
6 follow-up statements
408 WHHW40 PHFO 091957 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 957 AM HST Sat Jan 9 2021 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... .A large north-northwest swell will rapidly rise to advisory levels this evening along most north and west facing shores of the smaller islands. HIZ001>003-006>008-012-013-017-019-020-100900- /O.EXT.PHFO.SU.Y.0003.210110T0400Z-210111T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 957 AM HST Sat Jan 9 2021 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SUNDAY... * WHAT...Surf building to 16 to 20 ft along north facing shores. Surf building to 10 to 14 ft along west facing shores. * WHERE...North and west facing shores of Niihau, Kauai, Oahu, Molokai, and north facing shores of Maui. * WHEN...From 6 PM this evening to 6 PM HST Sunday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. Boaters should expect recreational surfers and body boarders utilizing harbor channels to access surfing areas. && $$ Foster
569 WHHW40 PHFO 100144 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 344 PM HST Sat Jan 9 2021 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI AND BIG ISLAND... .A large north-northwest swell will rapidly rise to advisory levels this evening along exposed north and west facing shores. HIZ025-101445- /O.EXB.PHFO.SU.Y.0003.210110T1000Z-210111T1600Z/ Big Island North and East- 344 PM HST Sat Jan 9 2021 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST MONDAY... * WHAT...10 to 15 feet along north facing shores. * WHERE...North facing shores of the Big Island. * WHEN...From midnight tonight to 6 AM HST Monday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. Boaters should expect recreational surfers and body boarders utilizing harbor channels to access surfing areas. && $$ HIZ001>003-006>008-012-013-017-019-020-101445- /O.EXT.PHFO.SU.Y.0003.210110T0144Z-210111T1600Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 344 PM HST Sat Jan 9 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...14 to 18 feet along north facing shores. 8 to 12 feet along west facing shores. * WHERE...North and west facing shores of Niihau, Kauai, Oahu, Molokai, and north facing shores of Maui. * WHEN...Until 6 AM HST Monday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. Boaters should expect recreational surfers and body boarders utilizing harbor channels to access surfing areas. && $$ Foster
224 WHHW40 PHFO 101326 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 326 AM HST Sun Jan 10 2021 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND AND WEST FACING SHORES OF MAUI... .Surf will peak today, then ease tonight into Monday as a large north-northwest swell moves through. Surf will drop to advisory levels for exposed north and west facing shores of the smaller islands tonight. HIZ001>003-006>008-012-013-017-019-020-110230- /O.UPG.PHFO.SU.Y.0003.000000T0000Z-210111T1600Z/ /O.NEW.PHFO.SU.W.0001.210110T1326Z-210111T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 326 AM HST Sun Jan 10 2021 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Surf of 20 to 25 feet along the north facing shores of Niihau, Kauai, Oahu, Molokai, and Maui. Surf of 15 to 20 feet along the west facing shores of Niihau, Kauai, Oahu, and Molokai. * WHERE...North and west facing shores of Niihau, Kauai, Oahu, Molokai and north facing shores of Maui. * WHEN...Until 6 PM HST this evening. * IMPACTS...High. Expect ocean water occasionally sweeping across portions of beaches, very strong breaking waves, and strong longshore and rip currents. Breaking waves may occasionally impact harbors making navigating the harbor channel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ HIZ018-110230- /O.EXB.PHFO.SU.Y.0003.000000T0000Z-210111T0400Z/ Maui Leeward West- 326 AM HST Sun Jan 10 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Surf of 8 to 12 feet along west facing shores of Maui. * WHERE...West facing shores of Maui. * WHEN...Until 6 PM HST this evening. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$ HIZ025-110230- /O.CON.PHFO.SU.Y.0003.000000T0000Z-210111T1600Z/ Big Island North and East- 326 AM HST Sun Jan 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Surf of 15 to 20 feet along north facing shores today, lowering to 10 to 15 feet tonight. * WHERE...North facing shores of the Big Island. * WHEN...through 6 AM HST Monday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$ Gibbs
235 WHHW40 PHFO 101607 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 607 AM HST Sun Jan 10 2021 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI AND BIG ISLAND... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF MAUI... .Surf will peak today, then ease tonight into Monday as a large north-northwest to north swell moves through. Surf will drop to advisory levels for exposed north and west facing shores tonight. HIZ025-110515- /O.UPG.PHFO.SU.Y.0003.000000T0000Z-210111T1600Z/ /O.EXA.PHFO.SU.W.0001.000000T0000Z-210111T0400Z/ Big Island North and East- 607 AM HST Sun Jan 10 2021 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Surf of 20 to 25 feet along north facing shores today, lowering to 10 to 15 feet tonight. * WHERE...North facing shores of the Big Island. * WHEN...Until 6 PM HST this evening. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ HIZ001>003-006>008-012-013-017-019-020-110400- /O.CON.PHFO.SU.W.0001.000000T0000Z-210111T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Waianae Coast- Oahu North Shore-Oahu Koolau-Molokai Windward-Molokai Leeward- Maui Windward West-Maui Central Valley-Windward Haleakala- 607 AM HST Sun Jan 10 2021 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Surf of 20 to 25 feet along the north facing shores of Niihau, Kauai, Oahu, Molokai, and Maui. Surf of 15 to 20 feet along the west facing shores of Niihau, Kauai, Oahu, and Molokai. * WHERE...North and west facing shores of Niihau, Kauai, Oahu, Molokai and north facing shores of Maui. * WHEN...Until 6 PM HST this evening. * IMPACTS...High. Expect ocean water occasionally sweeping across portions of beaches, very strong breaking waves, and strong longshore and rip currents. Breaking waves may occasionally impact harbors making navigating the harbor channel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ HIZ018-110400- /O.CON.PHFO.SU.Y.0003.000000T0000Z-210111T0400Z/ Maui Leeward West- 607 AM HST Sun Jan 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Surf of 8 to 12 feet along west facing shores of Maui. * WHERE...West facing shores of Maui. * WHEN...Until 6 PM HST this evening. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$
880 WHHW40 PHFO 110159 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 359 PM HST Sun Jan 10 2021 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES MOLOKAI AND NORTH FACING SHORES OF MAUI AND THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF NIIHAU KAUAI AND OAHU AND WEST FACING SHORES OF MAUI... .Surf will gradually lower tonight as a large north-northwest to north swell moves through, with highest surf expected over the eastern portions of the state. HIZ001-002-007-008-111500- /O.CAN.PHFO.SU.W.0001.000000T0000Z-210111T0400Z/ /O.EXB.PHFO.SU.Y.0003.000000T0000Z-210111T1600Z/ Niihau-Kauai Windward-Oahu North Shore-Oahu Koolau- 359 PM HST Sun Jan 10 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... ...HIGH SURF WARNING IS CANCELLED... * WHAT...Surf of 12 to 20 feet along north facing shores. * WHERE...North facing shores of Kauai, Oahu, and Niihau. * WHEN...Until 6 AM HST Monday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. Boaters should expect recreational surfers and body boarders utilizing harbor channels to access surfing areas. && $$ HIZ003-006-110300- /O.CAN.PHFO.SU.W.0001.000000T0000Z-210111T0400Z/ Kauai Leeward-Waianae Coast- 359 PM HST Sun Jan 10 2021 ...HIGH SURF WARNING IS CANCELLED... Surf had diminished below warning and advisory levels. $$ HIZ012-013-017-019-020-025-111500- /O.EXT.PHFO.SU.W.0001.000000T0000Z-210111T1600Z/ Molokai Windward-Molokai Leeward-Maui Windward West- Maui Central Valley-Windward Haleakala-Big Island North and East- 359 PM HST Sun Jan 10 2021 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Surf of 20 to 25 feet along the north and west facing shores of Molokai and north facing shores of Maui and the Big Island. * WHERE...North and west facing shores of Molokai and north facing shores of Maui and the Big Island. * WHEN...Until 6 AM HST Monday. * IMPACTS...High. Expect ocean water occasionally sweeping across portions of beaches, very strong breaking waves, and strong longshore and rip currents. Breaking waves may occasionally impact harbors making navigating the harbor channel dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large, breaking surf, significant shorebreak, and dangerous currents make entering the water very hazardous. Anyone entering the water could face significant injury or death. && $$ HIZ018-111500- /O.EXT.PHFO.SU.Y.0003.000000T0000Z-210111T1600Z/ Maui Leeward West- 359 PM HST Sun Jan 10 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Surf of 8 to 12 feet along west facing shores of Maui. * WHERE...West facing shores of Maui. * WHEN...Until 6 AM HST Monday. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$
956 WHHW40 PHFO 111338 CFWHFO Coastal Hazard Message National Weather Service Honolulu HI 338 AM HST Mon Jan 11 2021 ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND... .Surf will hold at advisory levels through the day today as the large north swell that peaked Sunday slowly lowers. The advisory for north facing shores in Maui County may need to be extended as another long-period northwest swell builds down the island chain later today through tonight. HIZ012-013-017-019-020-025-120245- /O.CAN.PHFO.SU.W.0001.000000T0000Z-210111T1600Z/ /O.NEW.PHFO.SU.Y.0004.210111T1338Z-210112T0400Z/ Molokai Windward-Molokai Leeward-Maui Windward West- Maui Central Valley-Windward Haleakala-Big Island North and East- 338 AM HST Mon Jan 11 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Surf of 10 to 15 feet along north facing shores. * WHERE...North facing shores of Molokai, Maui, and the Big Island. * WHEN...Until 6 PM HST this evening. * IMPACTS...Moderate. Expect strong breaking waves, shore break, and strong longshore and rip currents making swimming difficult and dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Beachgoers, swimmers, and surfers should heed all advice given by ocean safety officials and exercise caution. && $$ HIZ001-002-007-008-018-111445- /O.CAN.PHFO.SU.Y.0003.000000T0000Z-210111T1600Z/ Niihau-Kauai Windward-Oahu North Shore-Oahu Koolau- Maui Leeward West- 338 AM HST Mon Jan 11 2021 ...HIGH SURF ADVISORY IS CANCELLED... Surf has lowered below the advisory levels. $$ Gibbs
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Jan 8, 8:36 PM HST, 6 hours 56 minutes earlier.
Area forecast discussion, Jan 8, 8:36 PM HST, 6 hours 56 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 836 PM HST Fri Jan 8 2021 .SYNOPSIS... Light winds will prevail into the weekend as a diminishing front and upper disturbance move into the area. Although mostly dry conditions will continue across the state, a few showers near and along this front will be possible around Kauai through the day Saturday and over the Big Island where the upper disturbance sets up late Saturday into Sunday. Light to moderate easterly trades will return briefly Sunday into Monday, then diminish once again Tuesday as a front approaches and moves into the area around midweek. && .DISCUSSION... Latest surface analysis showed the ridge near or over the islands and the tail-end of a cold front nearby to the north. This has led to the trades collapsing locally, giving way to light and variable winds. Although sea breezes developed through the afternoon hours in response today, the mid-level ridge and plenty of dry air in place limited any shower development. Expect this pattern to persist overnight into Saturday for most of the state. The one exception could be over Kauai as the aforementioned front drifts south into the area. This boundary combined with lowering upper heights as an upper trough moves into the area may support an increase in shower coverage late tonight through the early Saturday morning hours over and around Kauai. This trend will continue through the day Saturday with sea breezes developing once again. The added instability associated with the upper low setting up over the eastern end of the state late Saturday through Saturday night may trigger localized heavy afternoon/evening showers over the Big Island slopes. Trade winds will make a brief comeback on Sunday and Monday. A weak surface ridge will become reestablished north of the state as the front near Kauai dissipates. A ridge aloft will build over the northern end of the island chain while an upper-level low develops along the upper trough to the south of the Big Island. As a result, the Big Island could see an enhancement of showers, while the rest of the state experiences a typical trade wind regime with limited showers over mainly windward slopes. Trade winds will break down and shift southerly on Tuesday, potentially followed by a frontal passage late Wednesday and Thursday. Fairly dry conditions are likely on Tuesday and Wednesday ahead of the front. Though there is considerable uncertainty this far out, the GFS and ECMWF show a shallow band of showers reaching Kauai late Wednesday and stalling near Maui as northeasterly trades build on Thursday. Forecast models suggest that another approaching front will disrupt the trades on Friday. && .AVIATION... A weakening front located north of Kauai will keep a weak surface ridge in the vicinity of the islands overnight. This is producing light background winds across the state, which is allowing local nighttime land breeze circulations to become established over each of the islands early this evening. In addition, a mid-level ridge and a lack of significant moisture sources across the region will maintain stable and relatively dry atmospheric conditions with a low-level inversion between 4,500 and 5,000 feet. Expect some low clouds and isolated light showers along windward facing slopes and coastal sections of the Big Island and Maui. This may produce brief periods of MVFR conditions overnight, but expect VFR conditions to prevail through Saturday morning. Light easterly background flow is expected to allow local sea breezes to develop again over most of the state by Saturday afternoon. Some of the moisture from the front may be close enough to cause a slight increase in low clouds and showers over windward and interior sections of the state. There is a possibility of brief localized MVFR conditions over some interior areas Saturday afternoon, but VFR conditions will likely prevail across most of the state on Saturday. No AIRMETs are currently in effect, and none are anticipated through early Saturday morning. && .MARINE... A ridge lingering near the state will maintain light winds across the waters tonight and Saturday. Light to moderate trade winds are expected to return from east to west across the marine area Saturday night and Sunday, then hold at these levels through Monday. The trades will become disrupted again on Tuesday as a front approaches from the west, with winds easing and shifting around to the southeast and south. South to southwest winds will pick up to moderate and locally fresh levels Tuesday night and Wednesday in advance of the front, then shift around to the north and northeast at moderate to fresh levels in its wake. Winds are expected to remain below Small Craft Advisory (SCA) thresholds through the middle of next week. Seas are expected to hold below SCA thresholds tonight, but windward waters will likely build to SCA levels as a new large north-northwest swell arrives Saturday afternoon. A series of large north and northwest swells will keep seas at or close to SCA levels through the middle of next week. The current northwest swell will hold steady below advisory levels tonight. A new north-northwest swell will build quickly late Saturday morning through the afternoon, with surf along north facing shores of the smaller islands likely reaching advisory thresholds Saturday afternoon and holding at these levels through Sunday. This north-northwest swell will decline Sunday night while a new northwest swell begins to build. Surf should hold below advisory levels along north facing shores Sunday night, but will could rise back above advisory levels along north and west facing shores as early as Monday afternoon, and hold at these levels into Tuesday night. After another brief drop below advisory levels on Wednesday, a new large northwest swell will likely bring advisory level surf to north and west facing shores Wednesday night through Friday, with the potential for warning level surf on Thursday. Surf along east facing shores will remain small through next week due to a lack of trade winds over and upstream of the islands. The one exception will be for areas with a northern exposure. Surf along south facing shores will remain small through next week with mainly background energy moving through. A small south- southwest swell may give a small boost to south shore surf around the middle of next week. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Gibbs AVIATION...Houston MARINE...Jelsema
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:36 AM HST | Small Craft Advisory | HFO | 3 days |
Nearby
High Surf Advisories in Hawaii, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.